MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*HCS HEMORR CIR STAPL; STAPLE, IMPLANTABLE
Model Number PPH01
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during a hemorrhoidectomy the pph stapler fired, and it cut but did not staple.There was no delay to the surgery and the surgery was successfully completed with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/24/2021.H6: component code g04.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the pph01 device arrived with no apparent damage.The breakaway washer uncut and indented and there was no staples present, also, the knife was noted to have nicks.The device was reloaded with staples and tested for functionality with a test washer; the device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that product failure is multifactorial.The condition of the washer indicates that the device had not been fired through a full firing stroke or possibly that the orange indicator was not fully into the safe green firing range.Before firing the device the orange indicator should be fully within the green range of the gap setting scale and the safety should not be released prior to firing.Also, if the firing sequence is not fully completed (the firing handle reaches its stopping point, and the firing trigger is parallel to the instrument handle) staples could be partially deployed without cutting the washer.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key11930017
Report Number3005075853-2021-03067
Device Sequence Number2994913
Product Code GDW
UDI-Device Identifier10705036012993
UDI-Public10705036012993
Combination Product (Y/N)N
PMA/510(K) Number
K030925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model NumberPPH01
Device Catalogue NumberPPH01
Device Lot NumberT93P00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown